MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP045
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Four (4) samples were received without their original packaging inside a ziploc bag, in used conditions and with their certificate of safe handling.Visual inspection was performed at 12" under normal lighting to received unit, in order to detect any damage on the cuff, airline or pilot balloon.No damaged could be detected.Air cuff symmetry test was performed to the units.When we inflated the sample 1, 2 and 3 with air, the cuff only inflate one side.According to the instruction for use, the cuff was manipulated and the whole cuff inflated.After the whole cuff inflated, we deflated and inflated 4 times, all the times the cuff inflated completely.When we inflated the sample 4, the cuff inflated without problems.When we measured the cuffs, the percentage for the symmetry was for sample 1:44.44%, for sample 2:41.66%, for sample 3: 50% and for sample 4: 50%.These results are over 33.3% that is the minimum acceptable.Based on the test, the unit is within spec.The complaint is not confirmed.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#: 617147.
 
Event or Problem Description
It was reported that four cuffs were not inflating symmetrically with half the cuff sticking to the tube.No patient injury was reported.

Brand Name
BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15414804
Report Number3012307300-2022-19021
Device Sequence Number2556068
Product Code JOH
UDI-Device Identifier15021312000733
UDI-Public15021312000733
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/03/2022
Device Model Number67SP045
Device Catalogue Number67SP045
Device Lot Number3450063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown